MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA SILKSURFACE PLUS WITH QID; MOTIVA IMPLANTS
Catalog Number RSF-315+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ptosis (2620)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in literature: "lifting and augmentation of the breast can be done with an implant alone in the case of pseudoptosis, and with a spectrum of techniques, from nipple lifting (only) to circumareolar, circumvertical, and, finally, the inverted-t techniques, each method also employing an implant.When the two procedures are combined, the complications can increase dramatically.These may include hematoma; infection; implant malposition; skin, breast, or nipple¿areolar necrosis; poor incisional scarring; and fibrous capsular contracture" (skandalakis, shiffman.Breast augmentation: principles and practice.2009 springer-verlag berlin heidelberg).The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ptosis."the ¿waterfall effect¿ is a descriptive term to indicate sliding ptosis of parenchymal breast tissue over a fixed or encapsulated implant.It occurs more frequently than surgeons anticipate and especially over the long term after augmentation.Certain breast implants are more prone to contribute to this problem as are implants placed in submuscular pockets that ride high, especially in women with anatomical musculoskeletal variance or asymmetry".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.
 
Event or Problem Description
Brazil.Patient implanted with motiva implants presented pseudoptosis in both breasts.She was advised to undergo explantation surgery.No patient demographics, age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information were made, and the investigation has been completed.
 
Additional Manufacturer Narrative
A clinical evaluation of the report and evidence provided was executed and a pseudoptosis was confirmed.A complete review of the dhr for lot 19090080 was carried out, no deviation was found in the manufacturing process.The review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ a definitive root cause could not be determined.Potential factors nonrelated to the manufacture of the device that may lead to the event reported include, but are not limited to: (1) asymmetry (2) surgical factors as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA SILKSURFACE PLUS WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key21452870
Report Number3012883202-2025-00402
Device Sequence Number17971992
Product Code FTR
UDI-Device Identifier07445161002884
UDI-Public(01)07445161002884(11)190911(17)2409114
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/11/2024
Device Catalogue NumberRSF-315+Q
Device Lot Number19090080
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown